I discovered hair dye cause alopecia!

it all started a year ago with a bald spot and not knowing what caused it but I realized I was getting a rash on the side of my head but stubbornly I kept using it and then 4 more spots showed up!  I was horrified!  I didn't know what to do! I had to figure out what was causing it then I came up with a conclusion that I started using hair dye for a year and now it's causing this horrific side effects! To make long story short, I stopped using the chemical ridden hair dye such as Clairol and other commercial brand, I instead purchased the all natural hypoallergenic one and not it's been about 7 months I stopped using the stinking chemical hair dye and all the bald spots are back to normal with my hair!  I want to let everyone know that the FDA or whoever is in charge of making warning labels for hair dye is more than likely concealing the facts about hair dye causing hair loss all due to greed and making money off of consumers.  Imagine if they place that warning label as, "hair dye can cause hair loss!"  Who would buy it?  Please be careful and don't use the chemical hair dye and get the all natural ones if you must use hair dye at all.  

Views: 6774

Comment by Lexi on November 8, 2013 at 8:26pm

Hair dye does not CAUSE Alopecia.  That is impossible.

Comment by JeffreySF on November 8, 2013 at 9:36pm

I thought mine was caused by my new cell phone or the new brand of cigarettes I was smoking. Maybe it was that super tight twisty road…That was so scary! Ugh I know…Something in the water...

Comment by Cupid on November 9, 2013 at 12:15pm

@Lexi and Jeffrey: why are both so naive to think hair dye doesn't cause alopecia? I wasn't talking about totalis, I experienced patches of bald spots. Alopecia is caused by allergic reactions and hair dye does just that. Obviously my immune system didn't like the chemical stuff from the hair so it started attacking my hair follicles.  As I said before I stopped using the hair dye and no more bald patches. It's a fact! Research alopecia caused by allergic reactions and it will make sense. 

Comment by michelle on November 9, 2013 at 2:35pm

Hi Cupid,

Alopecia Areta is a diagnosed autoimmune disease. There is no known cause....period.

If your hair loss due to hair dye and you have experienced regrowth once you stopped then that is wonderful.  This however is NOT Alopecia.  The evidenced based research in this area is clear.

Comment by Lexi on November 9, 2013 at 8:33pm

Correct.  You never had alopecia.  No one is talking about Totalis. Or however you spell it.  Alopecia of any kind.  What ever caused the patches = who knows.  Not alopecia.  Hair dye does not cause alopecia - never did, never will.  Period.

Comment by Cupid on November 9, 2013 at 9:08pm

@Lexi and Michelle: what do you mean it's not Alopecia? So my scalp decided to just have circular bald patches from various sizes for no reason? I've had dermatologists confirmed as well. Autoimmune disease is same as = Allergic reactions, meaning your immune system attacking one self.  Yes there are those who are just born with the disease and it doesn't require external factors to trigger Alopecia but for some others like me it requires other external factors such as chemicals or even stress to trigger Alopecia. By the why are you, Lexi, so adament in defending hair dye? It clearly states in the warning label that it will cause allergic reactions but they sneakily omitted the hair loss as one. You work for those chemical poisonous hair dye company or something??!

Comment by Cupid on November 9, 2013 at 9:33pm

OK if you guys don't want to call it Alopecia then fine. The reality is that I experienced the same symptoms as Alopecia from using hair dye and I kept using it because people like you kept denying that hair dye wasn't the cause but when I did the process of elimination I discovered it was in fact hair dye with the nasty poisonous chemicals. Even this is true with me, not everyone will experience hair loss like I did. I do want to say to those who never had any hair loss experience but suddenly appears and you have been using hair dye then DON'T rule out hair dye as the probable cause.  

Comment by JeffreySF on November 9, 2013 at 9:39pm

Cupid, This is getting a bit nasty for my taste.

I see you are in SF. Maybe I should have a look at your head.

Comment by michelle on November 9, 2013 at 9:48pm

Cupid,  As I stated, I am glad that you experienced regrowth after discontinuing hair dye.  It sounds like you had an allergic reaction to the product. However, most diagnosed with Alopecia Areta, Totalis and in my case Alopecia Universalis do not respond as such.  

I do ask that you respond to dialogue in a respectful manner.  

I wish you well.

Comment by Cupid on November 9, 2013 at 9:59pm

Please don't get offended by the way I express my feelings. I went through emotional hell in trying to figure why I kept having bald spots one after another. So I'm only trying to help others to not to rule out hair dye as the cause of hair loss. That's all. 

Comment

You need to be a member of Alopecia World to add comments!

Join Alopecia World

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2020   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service